Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Huntsville, AL

June 12, 2021Madison County, Alabama

NWS Huntsville, AL issued this special weather statement at Jun 12, 2021, 1:13 PM CDT for Madison County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 1:13 PM CDT (18:13 UTC)
Expired
Jun 12, 2021, 2:00 PM CDT
In force
47 min
Issued by
NWS Huntsville, AL

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS84 KHUN 121813
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
113 PM CDT Sat Jun 12 2021
 
ALZ006-009-121900-
Madison AL-Jackson AL-
113 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHEASTERN
MADISON COUNTIES UNTIL 200 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green, Gurley,
Alabama A And M University, New Market, Maysville, Ryland and Hampton
Cove.

LAT...LON 3488 8663 3495 8644 3478 8626 3465 8650
TIME...MOT...LOC 1812Z 332DEG 15KT 3487 8651 

$$

GH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:33 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 12, 12:33 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1233 PM CDT Sat Jun 12 2021

.UPDATE...
For 18Z TAFS.

&&

.NEAR TERM...(Rest of Today)
Issued at 1015 AM CDT Sat Jun 12 2021

Fog that was prevalent across the area this morning is still
dissipating/lifting...but some patchy fog remains mainly in portions
of Morgan and Cullman Counties, especially along the higher terrain.
Otherwise, sky conditions are gradually clearing with some cu noted
to be forming in NE and SW portions of the area that have
experienced more insolation thus far. The main larger scale feature
of interest is a shortwave that will be traversing the area from NW-
SE during this afternoon, which may help instigate showers and
thunderstorms. It is still difficult to determine what areas may
ultimately be favored for development with somewhat mixed signals
between dynamic forcing and thermodynamic instability. Nevertheless,
western areas do appear slightly favored overall and scattered POPs
will be continued there for this afternoon with isolated POPs in far
eastern locations. Shear profiles are generally not supportive of
strong cell organization and small, multi-cell clusters would seem to
be favored. However, fairly steep low-lvl lapse rates along with
high PW values would indicate a good threat for strong wind gusts
from any stronger cells today. Generally small adjustments were made
to the ongoing forecast with no significant changes at this time.

.SHORT TERM...(Tonight through Monday)
Issued at 250 AM CDT Sat Jun 12 2021

Drier conditions are forecast tonight as daytime heating comes to an
end and the trough pushes to the south of the area. Patchy fog may
develop again tonight with light winds and mostly clear skies.
Regardless, another mild night is forecast with lows in the upper 60s
and low 70s.

Sunday will feature anticyclonic flow aloft with the trough exiting
to the south. However, the atmosphere will once again be highly
unstable with SBCAPE values climbing into the 2000-4000 J/Kg range.
However, there is no shortwave trough like today and the atmosphere
is slightly drier. Therefore, expect storms will be a bit more
isolated to scattered on Sunday. Storms should be able to form on
outflow and differential heating boundaries by mid to late afternoon.
Highs will once again climb into the upper 80s to low 90s. Again,
there could be some strong to marginally severe storms on Sunday
afternoon as well but think the setup looks better today. Heat
indices will once again be near 100 degrees on Sunday. Showers/storms
will generally come to an end Sunday night with the loss of daytime
heating. Mild temperatures are forecast overnight with lows in the
upper 60s to low 70s.

Ridging aloft will continue on Monday ahead of a trough that will
dive southeastward out of the Great Lakes Region. These higher
heights aloft will lead to poor mid-level lapse rates with a cap
persisting throughout much of day. Due to this, left the forecast
dry with sunny skies. Highs will once again be in the upper 80s to
low 90s.

.LONG TERM...(Monday night through Friday)
Issued at 250 AM CDT Sat Jun 12 2021

A cold front associated with the approaching trough will move through
the forecast area late Monday night into early Tuesday. This front
will usher in a true airmass change for mid-June. As mentioned above,
the atmosphere will be rather dry ahead of this front. Therefore, do
not expect any precipitation with this frontal passage. Drier air
will move in behind the boundary with a noticeable difference in the
humidity throughout much of the long-term forecast. Temperatures
will also drop a few degrees with highs generally in the mid 80s on
Tuesday and Wednesday. Lows Wednesday and Thursday morning will be in
the upper 50s to low 60s. Overall, rather pleasant weather is
forecast for mid- June throughout much of the long-term forecast
period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1230 PM CDT Sat Jun 12 2021

An upper-lvl system will be moving southward across the area this
afternoon, instigating SHRA/TSRA development. In fact, an area of
SHRA/TSRA has already developed and will likely impact KHSV through
~21Z. Given sctd nature of TSRA activity, TEMPO group will address
threat/impact for KHSV. If the strongest part of cell impacts the
location, vis/ceiling impacts could be further decreased to IFR
range. SHRA/TSRA may develop near KMSL later as upr-low moves SWRD
across the area, but lower confidence in impacts there. SHRA/TSRA
activity is expected to decrease with the loss of daytime heating and
as the upr-lvl system begins to move away especially after 21-00Z.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...KDW
SHORT TERM...MA
LONG TERM...MA
AVIATION...KDW

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 12, 10:51 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
1051 AM CDT Sat Jun 12 2021

ALZ001>010-016-TNZ076-096-097-130700-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
1051 AM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon and Tonight...

A few strong to marginally severe storms will be possible this
afternoon with locally damaging wind gusts possible. These storms
will also produce heavy rainfall with localized flash flooding
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered afternoon storms are expected again on Sunday with gusty
winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

In the hours before

Special weather statement, Jun 12, 12:31 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1231 PM CDT Sat Jun 12 2021

TNZ076-096-121815-
Moore TN-Lincoln TN-
1231 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MOORE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 115 PM CDT...

At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 12 miles southwest of Shelbyville, moving south at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Belleville, Mulberry, Chestnut Ridge, Mimosa, Booneville and Howell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3535 8654 3536 8650 3521 8641 3519 8665
      3531 8665 3533 8660 3536 8660 3537 8657
TIME...MOT...LOC 1730Z 351DEG 10KT 3534 8657

GH
Special weather statement, Jun 12, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
113 PM CDT Sat Jun 12 2021

ALZ006-009-121900-
Madison AL-Jackson AL-
113 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHEASTERN
MADISON COUNTIES UNTIL 200 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green, Gurley,
Alabama A And M University, New Market, Maysville, Ryland and Hampton
Cove.

LAT...LON 3488 8663 3495 8644 3478 8626 3465 8650
TIME...MOT...LOC 1812Z 332DEG 15KT 3487 8651

GH

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:48 PM CDTSevere Thunderstorm WarningHUNMadison27 min
Jun 12, 1:33 PM CDTSpecial Weather StatementHUNLimestone42 min
Jun 12, 1:39 PM CDTSpecial Weather StatementHUNJackson51 min
Jun 12, 1:57 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan33 min
Jun 12, 2:26 PM CDTSpecial Weather StatementHUNMorgan49 min
Jun 12, 3:16 PM CDTSpecial Weather StatementHUNLawrence44 min
Jun 12, 3:54 PM CDTSpecial Weather StatementHUNLawrence51 min
Jun 12, 4:29 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence31 min
Jun 12, 4:57 PM CDTSpecial Weather StatementHUNLawrence48 min
Jun 12, 12:31 PM CDTSpecial Weather StatementHUNMoore44 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.